Alert archive / New York / Small Craft Advisories in 2025
Small Craft Advisory 53, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at May 17, 2025, 4:00 AM EDT. It took effect at May 17, 2025, 11:00 AM EDT. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2025, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 17, 2025, 11:00 AM EDT
- Expired
- May 19, 2025, 5:00 AM EDT
- In force
- 42 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
395 WHUS71 KBUF 170800 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 400 AM EDT Sat May 17 2025 LEZ040-041-171900- /O.NEW.KBUF.SC.Y.0053.250517T1500Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 400 AM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...From 11 AM this morning to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-171900- /O.NEW.KBUF.SC.Y.0053.250517T1800Z-250519T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 400 AM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...From 2 PM this afternoon to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-171900- /O.NEW.KBUF.SC.Y.0053.250517T2200Z-250519T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 400 AM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 6 PM this evening to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-171900- /O.NEW.KBUF.SC.Y.0053.250517T1800Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 400 AM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...From 2 PM this afternoon to 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-171900- /O.NEW.KBUF.SC.Y.0053.250517T1800Z-250518T0300Z/ Upper Niagara River and Buffalo Harbor- 400 AM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...From 2 PM this afternoon to 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
152 WHUS71 KBUF 171747 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 147 PM EDT Sat May 17 2025 LEZ040-041-180200- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 147 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-180200- /O.CON.KBUF.SC.Y.0053.250517T1800Z-250519T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 147 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet expected. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-180200- /O.CON.KBUF.SC.Y.0053.250517T2200Z-250519T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 147 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...From 6 PM this evening to 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-180200- /O.CON.KBUF.SC.Y.0053.250517T1800Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 147 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 4 to 7 feet expected. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ020-180200- /O.CON.KBUF.SC.Y.0053.250517T1800Z-250518T0300Z/ Upper Niagara River and Buffalo Harbor- 147 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 15 knots expected. * WHERE...The Upper Niagara River and Buffalo Harbor. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Reynolds
343 WHUS71 KBUF 180148 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 948 PM EDT Sat May 17 2025 LEZ020-180300- /O.CAN.KBUF.SC.Y.0053.000000T0000Z-250518T0300Z/ Upper Niagara River and Buffalo Harbor- 948 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LEZ040-041-181000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 948 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-181000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 948 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-181000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 948 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT SUNDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT Sunday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-181000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 948 PM EDT Sat May 17 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
733 WHUS71 KBUF 180804 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 404 AM EDT Sun May 18 2025 LEZ040-041-182000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 404 AM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-182000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 404 AM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-182000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 404 AM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-182000- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 404 AM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West winds 15 to 25 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
458 WHUS71 KBUF 181950 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 350 PM EDT Sun May 18 2025 LEZ040-041-190300- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 350 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Ripley to Buffalo. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ042-190300- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- 350 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from the Niagara River to Hamlin Beach. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ045-190300- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 350 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Mexico Bay to the Saint Lawrence River. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LOZ043-044-190400- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 350 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...Northwest winds 15 to 20 knots and waves 3 to 6 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
350 WHUS71 KBUF 190217 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1017 PM EDT Sun May 18 2025 LEZ040-041-LOZ042-045-190330- /O.CAN.KBUF.SC.Y.0053.000000T0000Z-250519T0300Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- 1017 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ LOZ043-044-190900- /O.CON.KBUF.SC.Y.0053.000000T0000Z-250519T0900Z/ Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1017 PM EDT Sun May 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Ontario from Hamlin Beach to Mexico Bay. * WHEN...Until 5 AM EDT Monday. * IMPACTS...Winds and/or waves will cause hazardous conditions that could capsize or damage small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at May 17, 1:57 AM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 17, 1:57 AM EDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 157 AM EDT Sat May 17 2025 .SYNOPSIS... A broad closed low over the Upper Midwest will gradually cross the Great Lakes through the weekend, resulting in several opportunities for showers and thunderstorms through at least Saturday night. Much cooler and generally drier weather behind this system expected to last through the first half of next week before becoming unsettled again by later Wednesday. && .NEAR TERM /THROUGH TODAY/... The remnants of the earlier passing front will shift north across the area tonight as a weak warm front, and as a weak sfc low tracks northeast across the Ohio Valley and into Ontario. This will increase the potential for showers and some thunderstorms tonight into Saturday morning. There will be a break for a few hours before the main cold front associated with the large occluded system in the Midwest tracks through the area. With this frontal boundary, additional showers and thunderstorms are expected along and just ahead of the front from mid-morning through mid-afternoon from west to east. Shear profiles look a little stronger along with some instability ahead of the front. This will increase the chance for some strong to severe thunderstorms, especially for the eastern half of the forecast area. Temperatures on Saturday warm to the upper 60s to mid 70s ahead of the cold front and quickly drop by around 10 degrees within a few hours behind the frontal passage. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... Cooler with chances for showers Sunday, especially east of Lake Ontario. Further west, spotty showers and drizzle Sunday morning then drier weather will eventually take over as the closed low exits off to our east. That said...given some lingering low-level moisture in concert with a fairly chilly airmass overhead it's likely we won't see much clearing until late in the day. It will also be breezy with winds gusting up to 30 mph at times. Highs on Sunday will be in the 50s to low 60s. Low pressure continues to pull away Sunday night with any lingering showers ending across the region. We should see skies begin to clear from west to east and winds will also to lessen. Lows in the 40s, with a few isolated spots dipping back into the 30s east of Lake Ontario. Dry quiet weather expected Monday as high pressure wedges in across the Lower Lakes. Highs peaking in the 50s to low 60s. Clear skies anticipated Monday night and chilly with light winds overnight. Will need to monitor the potential for FROST. Lows will be found in the 30s to low 40s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Fair dry weather Tuesday as the narrow ridge of high pressure remains over the Lower Lakes. Unsettled weather returns Wednesday and Thursday with multiple shortwaves collecting to form another closed low over the Great Lakes, with cool showery weather through the end of the week. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... For the 06Z TAFS VFR flight conditions are found and these conditions will continue for the next 12-18 hours, interrupted briefly by heavier downpours of rain from thunderstorms. Thunderstorms this early morning over the Canadian Niagara Peninsula may clip areas near KIAG through about 12Z, but a better chance for a storm this morning will be near KART in vicinity of a warm front through about 15Z. This early morning activity will diminish some mid-morning, but is expected to re-intensify late morning and through the afternoon hours as a cold front sweeps across the region. The early afternoon passage of the front for WNY will limit the strength of thunderstorm activity, but for Rochester and Watertown additional daytime instability coupled with increasing wind shear aloft may allow for storms to strengthen with gusty winds. Behind the cold front a developing lake breeze will bring a period of dry weather with skies trying to clear across KBUF this later afternoon hours. Winds may become breezy, with gusts into the lower 30 knots for KBUF. On the periphery of this lake breeze boundary additional showers and perhaps including a rumble of thunder will blossom...with this activity near the KIAG airfield. This convection will drift towards KROC this evening before fading. Additionally behind the front and towards sunset ceiling heights will begin to lower...with MVFR heights becoming more common through the evening hours. Tonight convection will quickly diminish with the loss of instability, but with the upper level low spinning overhead an isolated shower cannot be ruled out for any of the airfields. Ceiling heights tonight will mainly range through the MVFR category, with IFR ceiling heights developing across the higher terrain of the southern Tier. Outlook... Sunday...Mainly IFR/MVFR with scattered showers, greatest chances east of KROC. Monday and Tuesday...Mainly VFR. Wednesday...Some restrictions possible with showers in the area. && .MARINE... A pair of frontal boundaries will bring the risk for thunderstorms tonight, with a drying trend first across Lake Erie late Saturday morning, with Lake Ontario to follow Saturday afternoon through Sunday. Southwest winds on both lakes are expected to increase by Saturday afternoon with SCA conditions likely on both lakes through at least a portion of Sunday, with the east end of Lake Ontario possibly lasting into Sunday night. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...PP/TMA NEAR TERM...SW/TMA SHORT TERM...AR LONG TERM...AR/Thomas AVIATION...Thomas MARINE...PP/TMA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:34 AM EDT | Special Marine Warning | BUF | 86 min | |
| May 17, 6:58 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 62 min |
| May 17, 12:03 PM EDT | Special Marine Warning | BUF | 87 min | |
| May 17, 12:20 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Monroe, Wyoming | 55 min |
| May 17, 12:34 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego, Wayne | 56 min |
| May 17, 12:46 PM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario, Wayne | 59 min |
| May 17, 12:47 PM EDT | Special Marine Warning | BUF | 88 min | |
| May 17, 1:20 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 55 min |
| May 17, 1:34 PM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 56 min |
| May 17, 2:02 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 58 min |
| May 17, 2:15 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 47 min |
| May 17, 2:41 PM EDT | Severe Thunderstorm Warning | BUF | Oswego | 46 min |
Nearby
Small Craft Advisories in New York, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.